MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Obstruction/Occlusion (2422)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated to (b)(6) 2022, date of the revision procedure, as no event/symptom onset date was reported.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the following imdrf patient codes and impact code capture the reportable event of: e2006- mesh erosion.E2328- bladder stones.F19- surgical intervention.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system device was implanted into the patient during a total vaginal hysterectomy, anterior and posterior colporrhaphy, mid-urethral trans-obturator sling, and cystoscopy procedure on (b)(6) 2011, for the treatment of symptomatic pelvic prolapse and stress urinary incontinence.The patient tolerated the procedure well and was taken to the recovery room in stable condition.On (b)(6) 2022, the patient was admitted and was found to have a bladder stone on cross-sectional imaging.A cystoscopy procedure was performed and revealed bladder stone greater than 2.5 cm adherent to the eroded mesh on the right bladder neck.A 270-micron holmium laser fiber was used to break all the stone and aspirate out all of the fragments.Subsequently, the dome of the bladder was visualized, and a 5mm laparoscopic trocar was placed extra peritoneally above the pubic bone into the bladder under direct visualization.The inner cannula was removed, and a laparoscopic debakey grasper was inserted through the port site into the urinary bladder.The device was exchanged for a 70-degree lens, and the mesh erosion on the bladder wall was examined.The debakey grasper was used to put tension on the mesh and by using the laser, the mesh was excised at the level of the mucosa.The mesh was retracted back underneath the mucosa after it was incised, and the mesh was removed when the other side was cut, completing the excision.Hemostasis of the area around the trocar site as well as the mesh excision site was obtained using a bugbee.This trocar in the suprapubic site was removed and the scope was removed.A 20-french, 2-way foley catheter was placed.The skin site was closed in a subcuticular fashion using a 4-0 monocryl suture and dermabond was applied.The patient was then transferred to the gurney and taken to the pacu in stable condition.The patient was discharged on the same day with a foley catheter.The patient was scheduled for follow-up in approximately 3 weeks for catheter removal.

Brand Name
OBTRYX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17868412
Report Number3005099803-2023-05164
Device Sequence Number5953820
Product Code OTN
UDI-Device Identifier08714729718970
UDI-Public08714729718970
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Model NumberM0068504001
Device Catalogue Number850-400
Device Lot Number1ML1010604
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale